Doctors Lounge - Hematology AnswersBack to Hematology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/12/2017.
Forum Name: Hematology Topics
Question: Hemoglobin Hasheron
|SartellShark - Thu Jan 25, 2007 11:30 am|
I recently was told of a family member (under 1 year) who may have this mutation. Unfortunately, there is very little information about it on the web.
Can anyone describe what it is, the symptoms, possible long term effects?
|Dr. Chan Lowe - Sat Mar 17, 2007 6:11 am|
I was not able to find much about this either. From what I was able to find, Hemoglobin Hasharon is a variant of hemoglobin that is less stable than its normal counterparts. As such, those that are carriers of this hemoglobin typically will have a mild anemia as the red blood cells containing this hemoglobin are less stable than the other cells.
Patients with carrier status have one copy of the gene for Hemoglobin Hasharon and one normal copy. In production, the normal hemoglobin production typically out does the abnormal hemoglobin so the anemia is mild.
I was unable find information on the homozygous state. Many of these types of mutations are not good oxygen carriers so the paitents may be dependent on blood transfusions. I was unable to confirm any of this information regarding Hemoglobin Hasharon.
Hope this helps a little. I'll keep looking to see if I can find more.
|Marceline F, RN - Sun Mar 18, 2007 1:34 am|
Maybe this link could be of help:
(Greenwood Genetics Center)
Also try Metacrawler.com or Search.com using "Hb Hasharon".
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.